MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2 MM X 3 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2 MM X 3 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035442030
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device remained implanted.
 
Event or Problem Description
It was reported that during the procedure, the subject coil was detached to frame the aneurysm; however, the coil completely changed its shaped and became stretched then went through the first stent that was placed and into the parent vessel.Another stent was placed successfully to push back the stretched coil into the aneurysm.The procedure was not completed entirely, the patient needs more coil and the physician is planning to treat the aneurysm in several months.The patient is currently doing good and no known clinical consequences were reported due to this event.
 
Additional Manufacturer Narrative
The electronic device history record (edhr) review confirms that the device met all material, assembly and performance specifications.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As detailed in 90717497 ¿phoenix 3 coil shape and performance analysis¿ rev.Aa, secondary coil shape post-secondary heat treatment and prior to suture insertion and sterilization represents a low energy, stress free state.The addition of suture through the lumen of the coil, subsequent suture straightening and confinement within the introducer sheath can result in stress additional to thisstress-free state after secondary heat treatment.The ability of the coil to return to this stress-free state will depend on its spring back force being high enough to overcome the force required to bend the straightened suture.Target nano coils cannot return to a low energy, stress free state i.E.Pre-set shape, due to use of smaller 0.00125¿ pt/w wire leading to low spring back force.However, coils are subject to compressive loads during deployment and because of their pre-set shape target nano coils buckle at pre-set bending points along their length.Sr suture and subsequent sterilization have no impact on the pre-set bending diameter of target nano coils and therefore do not factor in how the coil performs during deployment.Conclusions to physician evaluations as referenced in 90717497 confirm that target nano coils retain their 360 and helical behaviour even though they appear misshaped.Based on analysis in this report, pre-set bending diameter can be determined through the measurement of secondary coil od post heat treatment or post sterilization with sr removal.It is possible that when the main was implanted it took the intentional shape as described above, but this cannot be conclusively determined.It is also possible that anatomical or procedural factors encountered during the procedure contributed to the reported event, but this cannot be conclusively determined.While there are a number of potential causes for the reported issue main coil stretched, and main coil migration, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned.The reported patient medical or surgical intervention required is a known and anticipated complications to these types of procedures and patient condition and are listed as such in the device directions for use.Therefore, a probable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 2 MM X 3 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key9485204
Report Number3008881809-2019-00396
Device Sequence Number16248472
Product Code HCG
UDI-Device Identifier07613252600312
UDI-Public07613252600312
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0035442030
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/24/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TWO NEUROFORM ATLAS STENT (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;